Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver enzymes rise after take Truvada+ Stocrin
Aug 27, 2012

I was diagnosed HBV ( HBV Viral load > 1,000,000,000 , SGOT = 52 SGPT = 137 ) before HIV , and started taking tenofovir about 3 months before start Truvada + stocrin ( after noticed HIV result , i was tested accidentally after injury) My CD4 before HIV regimen is 589 , 20% viral load < 850 but since i took tenofovir already doctor decided to start full regimen. After 3 months of full regimen. I was shocked that my CD4 fell to 422 , 21% without HIV viral load result, However, Both liver enzymes rose to SGOT 149 / SGPT 434, HBV viral load is 6427 log eqi. 3.81. I was so miserable. My doctor sent me to check drug resistance - ginotypic. And , soon my hepatitis doctor will check my liver tissue. Is there any better regimen for both HIV/HBV than Truvada + Stocrin in my circumstance?

** if it is possible,would you please reply me as private letter?

Response from Dr. McGovern

A couple of comments... 1. It sounds like you were taking tenofovir by itself for HBV so HIV drug resistance is a concern but can be easily checked with a genotypic test. 2. Truvada plus Stocrin (efavirenz or Sustiva in the US) is a good treatment for HIV. What I seem to notice is that your CD4 cell percentage is the same as before , so you are NOT any worse at all. I would hope that your HIV RNA is not detectable which would be great news. 3. Your HBV DNA level has gone down dramatically on Truvada which is fabulous. The liver enzymes sometimes go up when the body is fighting HBV with good medications that boost the immune system. I would be hopeful that this could lead to something good - like seroconversion of HBeAg to HBeAb...That would be great. However, if you are feeling sick (right upper quadrant pain or nausea or vomiting) then you should report that right to your doctor.

Let's hope that this is a flare of HBV leading to seroconversion. Drug toxicity is a concern also, but with the dramatic decline in HBV, I think this is probably related to HBV clearance.



Previous
Transmission of HIV and Hepatitis through Blood from Mosquito.
Next
Possibility of a false positive hep c reading

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement